MAUDE Adverse Event Report: AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX230
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.Xc (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
The patient underwent revision total knee arthroplasty of the right knee for loosening of prior components.The femoral component was removed using a microchoice and osteotome with minimal bone loss.The tibia was subluxed forward and a microchoice was used about the prosthesis to loosen it.The tibial component was able to be removed with minimal bone loss.Trial components were placed, and stable fixation with acceptable flexion/extension was achieved.A polyethylene insert was placed, and the joint was copiously irrigated.The patient tolerated the procedure, was awakened from anesthesia, and transferred to pacu in stable condition.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(6) (b)(4).Additional information: b5 - description update.B7 - patient medical history.
 
Event or Problem Description
Update: a revision of the right knee total knee arthroplasty (tka) was performed (b)(4).2024 due to gross instability.Findings included loose tibia and femur and patellar button.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation results: the complained medical device was not made available for investigation.The investigation was based upon batch history review, historical data analysis, event description and review of a pictures.The provided pictures show the following situation: the femoral component (nx033z) shows bone cement adhesive on nearly the whole intended area.The tibial component (nx055z) shows bone cement residue on approximately half of the intended area.The device quality and manufacturing history records have been checked for the available lot number and were found to be according to the manufacturer's specifications, valid at the time of production.Review of the complaint history revealed that there are no similar complaints filed against the affected batch number.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
VEGA SYSTEM® PS+
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22992548
Report Number3005673311-2025-00112
Device Sequence Number8914379
Product Code JWH
UDI-Device Identifier04046963811242
UDI-Public(01)04046963811242(11)210903(17)260902(10)52705441
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
Report Date (Section F) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2026
Device Model NumberNX230
Device Catalogue NumberNX230
Device Lot Number52705441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2025
Device Age38 MO
Event Location Hospital
Date Report to Manufacturer08/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date09/30/2025
12/09/2025
04/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Date Report Sent to FDA09/08/2025